MAUDE Adverse Event Report: MORTARA INSTRUMENT SCS MIX ITA 220V 16SL-4TEL 600D FD; MONITOR, PHYSIOLOGICAL, PATIENT(WITH ARRHYTHMIA DETECTION OR ALARMS)

MORTARA INSTRUMENT SCS MIX ITA 220V 16SL-4TEL 600D FD; MONITOR, PHYSIOLOGICAL, PATIENT(WITH ARRHYTHMIA DETECTION OR ALARMS)
Model Number SCSYS-IED-EBFAX
Medical Device Problem Codes Failure to Reset (1532); Reset Problem (3019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2021
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the surveyor central started to alarm and was restarted but the screen was dark, only the mouse cursor was visible.The patients were monitored with a s4 telemetry.There was no patient/user injury reported.This report was filed in our complaint handling system as complaint (b)(4).
 
Additional Manufacturer Narrative
Investigation of the device log files by a hillrom technician to determine the root cause of the issue is still pending.The hillrom service technician has collected the log files for the telemetry device and the surveyor central from the customer for investigation.The analysis confirmed log files are compatible with short power outages causing one of the two surveyor central to enter a sleep state triggered by the ups.Hillrom is investigating the root cause in the cabling and connection and will report back with findings with a final report.
 
Event or Problem Description
The customer reported that the surveyor central started to alarm and was restarted but the screen was dark, only the mouse cursor was visible.The patients were monitored with a s4 telemetry.There was no patient/user injury reported.This report was filed in our complaint handling system as complaint # (b)(4).
 
Additional Manufacturer Narrative
The customer reported that the surveyor central started to alarm and was restarted but the screen was dark, only the mouse cursor was visible.The hillrom service technician has replaced the device on site in order to resolve the reported issue and is now in use by the customer.The surveyor central station system is intended for monitoring of physiological signs, including cardiac and vital signs, for multiple patients within a medical facility.The system can receive, display and store data from up to a maximum of 64 multi-parameter patient monitors, mobile monitors, and/or telemetry systems.The system can support patient monitoring and telemetry monitoring modes simultaneously.Patient monitors can be surveyor s12 or s19 patient monitoring systems.Ambulatory telemetry transmitter and mobile monitor sources can be surveyor s4 systems.The system in the customer's hospital was configured to 16 s4 telemetry devices and two surveyor central stations.Log files indicate that there was a short power outage causing one of the two surveyor central to enter a sleep state triggered by the ups configuration.Upon inspection, hillrom technician thoroughly evaluated the device from the event reported by the customer.It was identified that the surveyor central workstation affected by the issue was not correctly configured, specifically the power saving settings were not as expected.In presence of surveyor central station being inoperable due to power issues, the system behaved as expected signaling the anomaly to the operator through watchdog notification (whistle sound) and alarm on the second surveyor central station.The logs indicate that the system would go in sleep mode due to the incorrect configuration and once out of sleep would not be in an expected state, leading to the dark screen.The technician replaced the surveyor central to resolve the issue and performed a functional test per the service manual to verify the device was functioning as designed.Since we have not been able to establish if the configuration problem happened at the initial installation or was caused by the customer, hillrom considers this complaint reportable.Based on this information, no further action is required.

Brand Name
SCS MIX ITA 220V 16SL-4TEL 600D FD
Common Device Name
MONITOR, PHYSIOLOGICAL, PATIENT(WITH ARRHYTHMIA DETECTION OR ALARMS)
Manufacturer (Section D)
MORTARA INSTRUMENT
7865 n 86th street
milwaukee WI 53224
Manufacturer Contact
maritza valencia
1069 state route 46 east
batesville, IN 47006
8129310130
MDR Report Key12863481
Report Number2183461-2021-00011
Device Sequence Number4265051
Product Code MHX
UDI-Device Identifier00732094284621
UDI-Public732094284621
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberSCSYS-IED-EBFAX
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2021
Supplement Date Received by Manufacturer10/25/2021
Initial Report FDA Received Date11/23/2021
Supplement Report FDA Received Date01/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown